MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Material Opacification (1426); Particulates (1451)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that a patient who had an intraocular lens (iol) implanted approximately nine years ago recently returned for a postoperative evaluation.During this visit, opacification of the lens was observed.The opacification could not be resolved using yag laser treatment, suggesting the presence of foreign material or degradation of the lens itself.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11 fda patient code of (b)(6) should not have been reported on initial mdr submitted.Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received about a patient who had an iol implanted in 2016.During the post-op check, opacification on the lens was seen, which could not be removed by yag-laser.Foreign material was identified during the 9-year post-operative review.The patient¿s vision was impacted due to this opacification.Additional information has been requested however no further information available.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22318440
Report Number1119421-2025-01745
Device Sequence Number8830455
Product Code MFK
UDI-Device Identifier00380652357753
UDI-Public(01)00380652357753(17)210131(11)160215(10)12430885
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.210
Device Lot Number12430885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/22/2025
Date Device Manufactured02/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown